Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Green Bay, WI

August 7, 2017Door County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 7, 2017, 4:30 PM CDT for Door County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2017, 4:30 PM CDT (21:30 UTC)
Expired
Aug 7, 2017, 5:30 PM CDT
In force
60 min
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 102 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1487 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WWUS83 KGRB 072130
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
430 PM CDT MON AUG 7 2017
 
WIZ022-072230-
Door WI-
430 PM CDT MON AUG 7 2017

...THUNDERSTORMS HEADED FOR NORTHERN DOOR COUNTY...

At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Cedar River to 7 miles
northeast of Menominee. Movement was southeast at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Menominee, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Baileys Harbor, Sister Bay, Peninsula Center, Fish Creek and
Peninsula State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4537 8677 4516 8697 4510 8695 4488 8735
      4496 8744 4507 8736 4512 8737 4517 8743
      4513 8754 4505 8752 4513 8761 4514 8761
      4514 8753 4518 8743 4525 8734 4522 8721
      4533 8711 4534 8702 4542 8694 4540 8693
TIME...MOT...LOC 2129Z 314DEG 17KT 4544 8711 4522 8756 

$$
Kieckbusch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:01 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 7, 3:01 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
301 PM CDT Mon Aug 7 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 301 PM CDT Mon Aug 7 2017

Skies were partly sunny across the north and mostly sunny across
central into east-central Wisconsin. Temperatures were in the 70s.
The latest radar images indicated a shower had developed across
northern Oconto County during the past hour.

For the remainder of the afternoon into early this evening, HRRR
model and NAM12 develop isolated showers and perhaps a thunderstorm
across far northeast Wisconsin during the remainder of the
afternoon. The showers and storms should drop slowly southeast.
Will continue the chances of showers and isolated thunderstorms
into early this evening with the highest chances across Marinette
and Oconto Counties. Some of the showers and storms could make it
as far south as Green Bay. The showers and storms should end by 9
pm, then mostly clear skies are expected for the remainder of the
night. There could be a few patches of fog, especially at the
airport sites in Vilas County. Based on current surface dewpoints
and expected clear skies later tonight along with light winds,
lowered minimum temperatures at most places.

On Tuesday, any patchy fog should burn off by 9 am. Skies will
become partly cloudy across much of the region. There is a small
chance of showers across far northeast Wisconsin. Did raise high
temperatures a few degrees based on the latest numerical guidance
values.

.LONG TERM...Tuesday Night Through Monday
Issued at 301 PM CDT Mon Aug 7 2017

Models agree to a good extent through Thursday but
then differ as to the extent of closing off an upper low over the
Great Lakes region. Dry weather should continue until Wednesday
afternoon with northwest upper flow and surface high passing by to
the southwest. Temperatures and dewpoints will increase a couple
degrees each day but should remain relatively comfortable.

The upper flow becomes westerly and then southwest as an upper
trough moves southeast from central Canada Wednesday night and
Thursday. Increasing low level moisture and convergence combined
with upper diffluence should make for a large area of showers and
thunderstorms.

The system should exit by early Friday, but scattered showers are
possible Friday afternoon through Saturday depending on what happens
with the upper low. Should be a little cooler Saturday and Sunday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1148 AM CDT Mon Aug 7 2017

VFR conditions should prevail through most of the period. The only
exception would be for an isolated shower or thunderstorm across
portions of northeast Wisconsin. Later tonight, some low clouds
and fog may develop across north-central Wisconsin, especially
at the Vilas County airports. Any low clouds or fog should burn
off by mid morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......RDM
AVIATION.......Eckberg
Hazardous weather outlook, Aug 7, 3:03 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
303 PM CDT Mon Aug 7 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
303 PM CDT Mon Aug 7 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of the Afternoon and Tonight

An isolated thunderstorm is still possible across northeast Wisconsin
for the remainder of the afternoon into early this evening. If any
storms do develop, they could produce gusty winds and small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms are possible at times during the middle and end of
the upcoming week, but conditions do not appear favorable for
severe weather during this period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed for the rest of the
afternoon or tonight.

LMZ521-522-541>543-082015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
303 PM CDT Mon Aug 7 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

An isolated thunderstorm is still possible this afternoon north of
Algoma. If any storms do develop, they could contain gusty winds,
small hail and cloud to water lightning strikes.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms are possible at times during the middle and end of
the upcoming week, but conditions do not appear favorable for
severe weather during this period. The storms may pose a hazard
to boaters on the lake and bay.

Eckberg/RDM

In the hours before

Special weather statement, Aug 7, 4:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
430 PM CDT MON AUG 7 2017

WIZ022-072230-
Door WI-
430 PM CDT MON AUG 7 2017

...THUNDERSTORMS HEADED FOR NORTHERN DOOR COUNTY...

At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Cedar River to 7 miles
northeast of Menominee. Movement was southeast at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Menominee, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Baileys Harbor, Sister Bay, Peninsula Center, Fish Creek and
Peninsula State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4537 8677 4516 8697 4510 8695 4488 8735
      4496 8744 4507 8736 4512 8737 4517 8743
      4513 8754 4505 8752 4513 8761 4514 8761
      4514 8753 4518 8743 4525 8734 4522 8721
      4533 8711 4534 8702 4542 8694 4540 8693
TIME...MOT...LOC 2129Z 314DEG 17KT 4544 8711 4522 8756

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:52 PM CDTSpecial Marine WarningGRB38 min

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.